What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 18, 1:00 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 18, 1:00 PM CST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
200 PM CDT Sun Aug 18 2019
.SHORT TERM...(Tonight through Tuesday night)
Issued at 200 PM CDT Sun Aug 18 2019
Several outflow boundaries seen on satellite today, along with a
weak front that was poised to our northwest. A weak upper level
disturbance will continue to move east into the area this afternoon
and allow for continued scattered convection. Exactly how widespread
and how far east to take PoPs is the main question right now.
Looking at the latest data, it appears the northern half of the area
has the best chances to see more widespread coverage the rest of
this afternoon through about mid evening. Deep moisture is
definitely lacking over western KY and this is evident in the upper
60s dewpoints, so chances there appear low at this time. SPC's day
one outlook confirms this. However, depending on how organized the
storms become, we could see activity cross over into west KY if the
thunderstorm outflows become strong enough. There is slight better
shear parameters up in the northern sections of the area, therefore
storm organization will be increased in S. IL/SW IN and parts of
SEMO, which is likely why the upgrade to slight risk was made to a
small part of the area and an expansion of the marginal risk, with
the late morning SPC day 1 update. In fact, a severe thunderstorm
watch for parts of SEMO/S. IL goes until 700pm, so a few strong to
possibly severe storms are likely. Will analyze latest
satellite/radar trends and make last minute decisions on how to
handle PoPs for the rest of this afternoon.
How much and exactly where convection will linger into this evening
will be most likely driven by outflow boundaries from this
afternoon's storms, as the upper level disturbance will be moving
off to the east by late evening. Will linger chances until about 03Z
and then taper off PoPs for the rest of the night. The fly in the
ointment will be the fact that various guidance is indicating the
possibility of additional activity in the unsettled northwest flow
aloft later tonight into Monday morning. This isolated to scattered
activity will be with us throughout the day on Monday as we continue
to deal with minor perturbations in the northwest flow aloft.
Meanwhile, the front that was mentioned earlier, will continue to
slowly sink southward and by Monday night, could be laying across
our northern counties. Coverage of any shower or thunderstorm
activity on Tuesday appears to be rather low, but chances will be
increasing late Tuesday night and especially as we head into
midweek, as another front sags south toward the area.
The heat will continue on Monday as a strong ridge of high pressure
develops in the south central Plains and noses into our area.
Expecting lower 90s for highs on Monday and Tuesday, with some mid
90s possible especially out west on Tuesday. These types of
temperatures combined with 70 to 75 degree dew points will likely
lead to 100 to 105 degree heat indices which for most us has been
the status quo lately. If we see indications that we will reach much
higher than that, an advisory will be needed.
.LONG TERM...(Wednesday through Sunday)
Issued at 200 PM CDT Sun Aug 18 2019
The models are really changing alot with how they handle the mid
week front and its entrance/passage. The ensemble/blend is now
hanging it up over the area, offering pretty good chances thru
Thursday, and then washing it out and while it does cool and dry a
little off the peaks, it is not really offering the plunge of
drier/cooler air to the degree that just one day ago, it was
suggesting. As a result, have some skepticism with the blend, esp
considering the 12Z GFS now oscillates back a little more toward
yesterday's output.
Nevertheless, am not comfortable with the outlier changes, so will
stick with the middle ground active/pops scenario thru Wed/Thu.,
then hope to fine tune it over the next 24-48 hours. That means
triple digit heat indices are possible Wed., with peak pops Wed-
Thu., waning to smaller mainly diurnal chance mentionable pops
finishing out the forecast. Highs in the 90s Wed will curb back to
the 80s thereafter, but dew points will remain in the upper 60s to
lower 70s as their fall off, with Lows mirroring that, except in the
north, where the drier/cooler air has a little better chance of
reaching down.
&&
.AVIATION...
Issued at 200 PM CDT Sun Aug 18 2019
Shower and thunderstorms will continue to develop to the
northwest of the terminals and move southeast this afternoon. KMVN
has the best chances of seeing more widespread convection so
added a tempo. Otherwise, KCGI/KEVV will have the next best
chance, so opted for a VCTS there, but will be watching closely
how the storms evolve, in case amendments are needed. Lesser
chances of activity farther east at KPAH and KOWB, but it will
depend on how much activity does develop and how strong the
outflow boundaries become. South to southwest winds have picked up
already and will be gusty from time to time. Expect any
convection to be waning by around 02Z, with only isolated chances
through the rest of the 24 hr period along with light winds. Fog
later tonight/Monday morning may be a concern in areas that do
receive rain later on today.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
SHORT TERM...CW
LONG TERM...DH
AVIATION...CW
Hazardous weather outlook, Aug 18, 12:15 PM CST, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
115 PM CDT Sun Aug 18 2019
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-191000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
115 PM CDT Sun Aug 18 2019
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
Thunderstorms will be likely this afternoon, mainly in portions
of southeast Missouri, southern Illinois and possibly southwest
IN. A severe thunderstorm watch has been issued for parts of
southeast MO and southern IL until 700pm. Strong to severe storm
are possible, with damaging winds and hail the main concerns.
Other storm related hazards include frequent lightning and locally
heavy downpours.
Highest heat index readings of 100 to 105 are also forecast this
afternoon.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Storm chances will occur almost daily, especially during the heat of
the day. The best chance for storms, including stronger storms,
will be Wednesday through Thursday, as a cold front makes its way
across the region. Primary storm hazards will be lightning, heavy
rain, and gusty winds.
Peak heat index readings of 100 to around 105 are forecast both
Monday and Tuesday afternoons.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed in parts of southeast MO and
southern IL this afternoon.
In the hours before
Local storm report, Aug 18, 1:37 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
237 PM CDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG CAMPBELL HILL 37.93N 89.55W
08/18/2019 JACKSON IL PUBLIC
SEVERAL LARGE TREE LIMBS DOWN. RELAYED THROUGH NEWS
MEDIA. CORRECTED FOR TIME.
&&
CHRISTIWSpecial weather statement, Aug 18, 1:42 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Paducah KY
242 PM CDT Sun Aug 18 2019
MOZ076-086-087-100-107>110-182030-
Butler MO-Carter MO-Stoddard MO-Wayne MO-Bollinger MO-
Cape Girardeau MO-Perry MO-Ripley MO-
242 PM CDT Sun Aug 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR BOLLINGER...CARTER...WESTERN
PERRY...RIPLEY...WAYNE...NORTHWESTERN STODDARD...BUTLER AND CAPE
GIRARDEAU COUNTIES UNTIL 330 PM CDT...
At 241 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Daisy to near Maynard. Movement was east at 30
mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Cape Girardeau, Poplar Bluff, Jackson, Perryville, Scott City,
Doniphan, Piedmont, Marble Hill, Advance, Van Buren, Bollinger Mill
State Historic Site, Greenville, Trail Of Tears State Park, Lake
Wappapello State Park, Sam A. Baker State Park, Puxico, Naylor,
Neelyville, Ellsinore and Delta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southern Illinois...and southeastern Missouri.
LAT...LON 3709 9122 3710 9096 3705 9078 3727 9073
3727 9055 3732 9055 3731 9015 3764 9015
3786 8995 3759 8968 3757 8952 3740 8942
3731 8951 3725 8949 3720 8968 3706 8978
3650 9055 3650 9113 3682 9112 3683 9122
TIME...MOT...LOC 1941Z 302DEG 28KT 3754 8981 3645 9092
07Local storm report, Aug 18, 1:51 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
251 PM CDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST JEFFERSONVILLE 38.44N 88.41W
08/18/2019 E50 MPH WAYNE IL TRAINED SPOTTER
ALSO REPORTED 1/2 INCH HAIL.
&&Special weather statement, Aug 18, 2:02 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Paducah KY
302 PM CDT Sun Aug 18 2019
ILZ081-082-182030-
Franklin IL-Hamilton IL-
302 PM CDT Sun Aug 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN AND
SOUTHWESTERN HAMILTON COUNTIES UNTIL 330 PM CDT...
At 301 PM CDT, Doppler radar was tracking a strong thunderstorm over
West Frankfort, moving east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
West Frankfort, Mcleansboro, Thompsonville, Hanaford and Macedonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
south central and southern Illinois.
LAT...LON 3810 8850 3791 8851 3791 8871 3786 8871
3786 8894 3806 8884
TIME...MOT...LOC 2001Z 252DEG 35KT 3794 8892
07Special weather statement, Aug 18, 2:34 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Paducah KY
334 PM CDT Sun Aug 18 2019
MOZ086-087-100-108>111-182130-
Butler MO-Stoddard MO-Wayne MO-Bollinger MO-Cape Girardeau MO-
Scott MO-Ripley MO-
334 PM CDT Sun Aug 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOLLINGER...WESTERN
SCOTT...EASTERN RIPLEY...SOUTHEASTERN WAYNE...STODDARD...BUTLER AND
SOUTHWESTERN CAPE GIRARDEAU COUNTIES UNTIL 430 PM CDT...
At 333 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Advance to Wappapello to near Budapest.
Movement was southeast at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Poplar Bluff, Sikeston, Dexter, Chaffee, Bernie, Bloomfield, Advance,
Oran, Miner, Benton, Lake Wappapello State Park, Morehouse, Puxico,
Morley, Naylor, Neelyville, Essex, Qulin, Bell City and Delta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Missouri.
LAT...LON 3650 9062 3675 9079 3681 9066 3692 9068
3693 9050 3735 8981 3695 8942 3693 8947
3691 8947 3690 8950 3688 8951 3686 8970
3663 8970 3663 9015 3650 9022
TIME...MOT...LOC 2033Z 293DEG 11KT 3717 8993 3694 9028 3673 9068
07Special weather statement, Aug 18, 3:10 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Paducah KY
410 PM CDT Sun Aug 18 2019
INZ085-182130-
Posey IN-
410 PM CDT Sun Aug 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR POSEY COUNTY UNTIL 430 PM CDT...
At 410 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Harmony to 10 miles west of Mount
Vernon. Movement was east at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Mount Vernon, New Harmony and Blairsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Illinois.
LAT...LON 3814 8785 3816 8769 3790 8770 3787 8782
3793 8790 3789 8794 3781 8790 3777 8795
3780 8807 3782 8809 3783 8803 3788 8808
3789 8801 3792 8807 3796 8801 3805 8802
3808 8796 3811 8800 3814 8793 3818 8796
TIME...MOT...LOC 2110Z 264DEG 41KT 3815 8789 3791 8809
07